ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2019: 0.755

SCImago Journal Rank (SJR) 2019: 0.600

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 25(1-2) (2005) 103-119
DOI: 10.7151/dmgt.1265


Magdalena Kucharska

Institute of Mathematics
Technical University of Szczecin
Piastów 48/49, 70-310 Szczecin, Poland


In the first part of this paper we give necessary and sufficient conditions for some special classes of digraphs to have a (k,l)-kernel. One of them is the duplication of a set of vertices in a digraph. This duplication come into being as the generalization of the duplication of a vertex in a graph (see [4]). Another one is the D-join of a digraph D and a sequence α of nonempty pairwise disjoint digraphs. In the second part we prove theorems, which give necessary and sufficient conditions for special digraphs presented in the first part to be (k,l)-kernel-perfect digraphs. The concept of a (k,l)-kernel-perfect digraph is the generalization of the well-know idea of a kernel perfect digraph, which was considered in [1] and [6].

Keywords: kernel, (k,l)-kernel, kernel-perfect digraph.

2000 Mathematics Subject Classification: 05C20.


[1] C. Berge and P. Duchet, Perfect graphs and kernels, Bulletin of the Institute of Mathematics Academia Sinica 16 (1988) 263-274.
[2] M. Blidia, P. Duchet, H. Jacob, F. Maffray and H. Meyniel, Some operations preserving the existence of kernels, Discrete Math. 205 (1999) 211-216, doi: 10.1016/S0012-365X(99)00026-6.
[3] M. Borowiecki and A. Szelecka, One-factorizations of the generalized Cartesian product and of the X-join of regular graphs, Discuss. Math. Graph Theory 13 (1993) 15-19.
[4] M. Burlet and J. Uhry, Parity graphs, Annals of Discrete Math. 21 (1984) 253-277.
[5] R. Diestel, Graph Theory (Springer-Verlag New-York, Inc., 1997).
[6] P. Duchet, A sufficient condition for a digraph to be kernel-perfect, J. Graph Theory 11 (1987) 81-85, doi: 10.1002/jgt.3190110112.
[7] H. Galeana-Sánchez, On the existence of (k,l)-kernels in digraphs, Discrete Math. 85 (1990) 99-102, doi: 10.1016/0012-365X(90)90167-G.
[8] H. Galeana-Sánchez, On the existence of kernels and h-kernels in directed graphs, Discrete Math. 110 (1992) 251-255, doi: 10.1016/0012-365X(92)90713-P.
[9] H. Galeana-Sanchez and V. Neumann-Lara, On the dichromatic number in kernel theory, Math. Slovaca 48 (1998) 213-219.
[10] H. Jacob, Etude theórique du noyau d' un graphe (Thèse, Univesitè Pierre et Marie Curie, Paris VI, 1979).
[11] M. Kucharska, On (k,l)-kernels of orientations of special graphs, Ars Combin. 60 (2001) 137-147.
[12] M. Kucharska and M. Kwaśnik, On (k,l)-kernels of special superdigraphs of Pm and Cm, Discuss. Math. Graph Theory 21 (2001) 95-109, doi: 10.7151/dmgt.1135.
[13] M. Kwaśnik, On (k,l)-kernels in graphs and their products (PhD Thesis, Technical University of Wrocław, Wrocław, 1980).
[14] A. Włoch and I. Włoch, On (k,l)-kernels in generalized products, Discrete Math. 164 (1997) 295-301, doi: 10.1016/S0012-365X(96)00064-7.

Received 28 October 2003
Revised 11 May 2004